MAUDE Adverse Event Report: COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that during a femoral access procedure on a (b)(6) year old male led patient, the flexor introducer sheath device broke between the desilet and the introducer.The patient reportedly had a tortuous/calcified anatomy.The procedure was completed using another device.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, device history record, documentation, manufacturing instructions, trends, quality control and visual inspection of the returned device was conducted during the investigation.One used kcfw-8.0-38-45-rb was returned for investigation with the hub separated from the sheath.During visual inspection of the returned complaint device, it was observed that part of the flare had buckled back around the sheath.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: "warnings: before withdrawing the sheath through tortuous anatomy, insert the introducer dilator to avoid possible breakage.Withdraw the sheath and dilator as a unit.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, examination of the returned device and the results of our investigation, a definitive root cause could not be determined.It is possible that the sheath may not have been positioned properly during proximal fitting attachment.Also, it is possible that during the procedure, the device had received force beyond it's intended design.We will continue to monitor for similar complaints.Per the health risk assessment no further action is required.
 
Event or Problem Description
It was reported that during a femoral access procedure on a (b)(6) male led patient, the flexor introducer sheath device broke between the desilet and the introducer.The patient reportedly had a tortuous/calcified anatomy.The procedure was completed using another device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
FLEXOR INTRODUCER SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5993773
Report Number1820334-2016-01036
Device Sequence Number671694
Product Code DYB
UDI-Device Identifier00827002096011
UDI-Public(01)00827002096011(17)181118(10)6389985
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-8.0-38-45-RB
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/03/2016
Supplement Report FDA Received Date12/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 DA
Patient Weight90